Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2001, 3:01 PM CDT for Union County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2001, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 26, 2001, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, IL
The radar
The Paducah radar (KPAH), 65 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 262002 SVRPAH ILC181-262030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 301 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTHERN ILLINOIS * UNTIL 330 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF JONESBORO...OR JUST EAST OF REYNOLDSVILLE. LITTLE MOVEMENT WAS NOTED. LARGE HAIL IS LIKELY WITH THIS STORM. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3754 8949 3735 8938 3736 8907 3760 8908 $$ DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 26, 2:00 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUN 26 2001 LTL CONVECTION TO REPORT AS OF THE EARLY PM HOURS...BUT ALL MODEL AND EARLY AM MODIFIED SOUNDING INDICATIONS ARE THAT PM SUN WL CREATE MODERATELY UNSTABLE LATE DAY ENVIRONMENT FOR UPPER LOW TO TOUCH OFF AT LEAST SCT CONVECTION. MOVEMENT OF -13C TO -14C H5 COLD POOL OVERHEAD WL STEEPEN MID LVL LAPSE RATES TOO...AND AS VORT ENERGY PINWHEELS AROUND LOW SHOULD SEE UVM FIELD FURTHER EHANCED. SOME STORM INTRO MAY BE PROPAGATING KIND FROM MOST FAVORABLE ZONE JUST TO OUR EAST...BUT OTHER THAN MONITOR OF LATEST RADAR DATA WL NOT TRY TO PICK-CHOOSE AND INSTEAD WL LIKELY PAINT ONE SMALL POP FOR MOST AREA. STRONGER STORMS COULD WELL HAVE THE POTENTIAL FOR REACHING SVR LIMITS FOR HAIL GIVEN WBZERO HEIGHTS AROUND 9K AND RELATIVELY LOW TROP...REFLECTED IN LATEST DY1. EXPECT LTL STORM MOVEMENT W/WEAKLY SHEARED ENVIRONMENT ...BUT THIS COULD ENHANCE LOCALLY HEAVY RAIN POTENTIAL...AS SOUNDINGS SHOW FAIRLY HIGH PWS APPROACHING 1.25. DESPITE SOME MODEL DISCREPANCIES ON SPEED OF UPPER LOWS WWARD DRIFT AND AVAILABLE MOISTURE/RESULANT QPF...NET RESULT FOR ZFP WL MEAN CONTINUATION OF LARGELY DIURNAL POPS TIL LOW WASHES OUT LATE IN EXTENDED. HOWEVER AM BECOMING MORE CONCERNED REGARDING POTENTIAL FOR OVERNIGHT LINGERING POPS GIVEN AMPLE MEAN RH AND COLD POOL OVERHEAD...AND WL LIKELY LOWER BUT HANG ON TO A VERY SMALL POP EVEN INTO TONIGHT PTNS OF FCST...AT LEAST 1ST COUPLE OF NIGHTS OF PACKAGE. THIS IS FAIRLY REPRESENTED IN GOING PACKAGE WITH EMPHASIS ON EVENING CHC AND THUS ANTICIPATE JUST MINOR ADJUSTMENTS. LATEST MRF CONTINUES TREND OF WASHING OUT LOW TO THE SW BY SUN AS BROAD UPPR RIDGING DOMINATES MUCH OF CNTL U.S. THIS SHOULD BEGIN DRY WX FCST THAT WL LAST THRU EARLY NEXT WK AS LARGE SURFACE HIGH MOVES SE OUT OF CANADA AND PROVIDES PAH FA WITH DRY TRAJECTORIES AND SEASONALLY PLEASANT TEMPS/DEW POINTS. GUIDANCE NOS CONTINUE THEIR SYNCHRONIZATION SAVE FOR WED HIGHS OF FAN WHICH APPEAR WAY TOO WARM GIVEN PAST SEVERAL DAYS RECORDINGS. WL THEREFORE TAKE FWC/MAV BLEND TRENDING TOWARD COOLER SIDE OF NOS TIL UPR LOW IS OUT OF PICTURE. .PAH...NONE. HUMPHREY
In the hours before
Special weather statement, Jun 26, 11:08 AM CDT, 3 hours 53 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261915- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1108 AM CDT TUE JUN 26 2001 THIS OUTLOOK IS VALID FOR THE ENTIRE QUAD STATE REGION THROUGH 600 AM WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS REGION WIDE THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK THAT STORMS WILL REACH SEVERE LEVELS. AN UPPER LEVEL LOW NEAR THE KENTUCKY-TENNESSEE BORDER WILL MIGRATE SLOWLY TO THE NORTH AND WEST THIS AFTERNOON AND EVENING. AS IT DOES SO...IT WILL MOVE A POCKET OF COLD UPPER LEVEL TEMPERATURES OVERHEAD...WHICH WILL STEEPEN UPPER LEVEL LAPSE RATES. THIS WILL OCCUR JUST AS SURFACE AND LOW LAYER TEMPERATURES ARE HEATED BY THE AFTERNOON SUN...ALLOWING FOR A STEEPENING OF LAPSE RATES IN THE LOWER TROPOSPHERE. THE NET RESULT BY LATE AFTERNOON AND EARLY EVENING WILL BE A VERY UNSTABLE ATMOSPHERE. ENERGY PINWHEELING AROUND THE LOW SHOULD THEN BE ENOUGH TO TOUCH OFF SCATTERED THUNDERSTORMS. DUE TO THE COLD AIR ALOFT...THE PRIMARY THREAT WITH STORMS IF THEY REACH SEVERE LIMITS WILL BE LARGE HAIL. HIGH PRECIPITABLE WATER VALUES AND WEAK WINDS THROUGHOUT THE COLUMN MAY RESULT IN LOCALLY HEAVY DOWNPOURS. STORM MOVEMENT WILL BE VERY SLOW AND ERRATIC...AND COULD SHIFT DURING THE DAY AS THE LOW MOVES OVERHEAD. THIS MAY ENHANCE THE THREAT FOR LOCALLY HEAVY RAIN IN A GIVEN AREA...ESPECIALLY IF MORE THAN ONE STORM WERE2 TO DEVELOP AND DROP REPEAT RAINS OVER THE SAME AREA. SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED LATER TODAY. HUMPHREY
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.